Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 73, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 4, 2022, 4:59 PM CDT for McLean County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2022, 4:59 PM CDT (21:59 UTC)
- Expired
- Jul 4, 2022, 5:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WUUS53 KILX 042159 SVRILX ILC113-042215- /O.NEW.KILX.SV.W.0073.220704T2159Z-220704T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 459 PM CDT Mon Jul 4 2022 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Northeastern McLean County in central Illinois... * Until 515 PM CDT. * At 458 PM CDT, a severe thunderstorm was located near Colfax, or 8 miles south of Fairbury, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of northeastern McLean County, including the following locations... Cropsey and Anchor. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4053 8846 4058 8857 4062 8857 4062 8846 TIME...MOT...LOC 2158Z 299DEG 19KT 4062 8851 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MJA
1 follow-up statement
856
WWUS53 KILX 042213
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
513 PM CDT Mon Jul 4 2022
ILC113-042223-
/O.EXP.KILX.SV.W.0073.000000T0000Z-220704T2215Z/
McLean-
513 PM CDT Mon Jul 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCLEAN COUNTY
WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4053 8846 4058 8857 4062 8857 4062 8846
TIME...MOT...LOC 2213Z 270DEG 19KT 4058 8843
$$
MJAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:42 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 4, 3:42 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 342 PM CDT Mon Jul 4 2022 .SYNOPSIS... Issued at 342 PM CDT Mon Jul 4 2022 Heat will combine with high humidity to create uncomfortable conditions outdoors over portions of central Illinois through at least Thursday. Chances for showers and thunderstorms will continue through the week, increasing from the north through Friday. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 342 PM CDT Mon Jul 4 2022 A warm front associated with a surface low over the central Plains had made it to a line from near Peoria to Champaign as of 2 pm CDT. North of the front, convection was growing in strength with a severe storm moving southeastward just to the north of the ILX forecast area, and scattered non-severe showers/storms extending down into Woodford County. Northern portions of the ILX forecast area may be affected as this activity continues to the east. With around 1500 J/kg of MLCAPE and 30-40 kt of 0-6 km shear, storms could continue to strengthen. Shear drops off fairly quickly with southward extent and the thermodynamic profile is not as favorable, so the northern portions of the ILX forecast area are the spot to watch over the next few hours per SPC probabilities. CAMs depict activity decreasing rather quickly this evening, with south winds continuing and temperatures remaining elevated in the very moist environment. The majority of CAM solutions initiate a line of strong thunderstorms over southern WI/Lake Michigan late tonight and move an eventually weakening complex southeastward. The majority of solutions take the complex toward IN and OH, with a minority bringing some of the remaining showers and/or outflow into the ILX forecast area. This is a low probability outcome at this point, but may affect heat potential or convective potential later in the day should it occur. A heat advisory is in effect for all of central Illinois on Tuesday as afternoon heat and humidity is likely to result in heat indices from 105 to 110 degrees. Southwest/west winds gusting up to 20-25 mph as the pressure gradient becomes oriented in a more south-north fashion may allow for some mixing down of drier air and a modest drop in dew points on Tuesday afternoon, especially west of I-55. However, if this were to happen temperatures would likely be higher as well with no change necessary to messaging. Convective potential for Tuesday afternoon has decreased somewhat according to the latest CAM data. However, with 1000-3000 J/kg of MLCAPE east of the deeper mixing, storms which manage to develop will need to be watched for severe potential. 0-6 km shear is only around 15 kt which may be a limiting factor, as is the absence of forcing mechanisms. One notable possibility is the frontal boundary to the north...if outflow does happen to make it Tuesday morning, that could increase thunderstorm chances for the afternoon. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 342 PM CDT Mon Jul 4 2022 Forecast concerns from Tuesday night through Monday include: 1) Longevity and location of impacts from heat/humidity through the week 2) Watching for periods of greater convective/rainfall potential The extent of high heat indices on Wednesday is a bit more uncertain than it is on Tuesday. With the likelihood of early morning convection and an associated outflow boundary making it into the ILX forecast area being greater on Wednesday per CAM solutions, this may play into the northward extent (or lack thereof) of 105-110 F heat index values. With this forecast, we did add a few counties in eastern/southeastern IL to Wednesday's heat advisory due to confidence being higher in heat continuing farther south, and in coordination with neighbors. Deterministic forecasts indicate that chances for somewhat cooler air working its way southward increase into Thursday and Friday, with NBM temperature forecasts depicting this well. Our southernmost counties could hang on to advisory criteria heat for the entire week, but confidence certainly decreases with time. Regarding convective and rainfall potential, it does appear more likely that a weakening cluster of storms will make its way toward central Illinois on Wednesday morning though the trajectory and southward extent is still uncertain. Wherever the outflow boundary ends up may be a factor in where convection initiates on Wednesday afternoon. Chances are higher (30-50%) Wednesday relative to Tuesday as plentiful moisture will still be in place. SPC has a Slight Risk for much of the ILX forecast area on Wednesday. Thunderstorm chances continue through the remainder of the week with the boundary still in the area and a moist, unstable environment. The current expectation is that rain chances will decrease by late Saturday into Sunday as the amplitude of the ridge to the west increases and flow turns more northerly, with the frontal boundary likely moving southward. Ensemble clustering shows most solutions (90%) with a trough moving toward the upper Midwest on Monday driving another frontal boundary and another chance for showers/storms. The other 10% would move very warm air back in early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1229 PM CDT Mon Jul 4 2022 Predominantly VFR conditions are expected at all TAF sites through 18z Tuesday. Brief MVFR visibility could occur in SHRA or TSRA this afternoon should a shower move over a TAF site, with the highest probability being at KPIA and KBMI where brief VCTS is included. SHRA/TSRA chances should decrease quickly this evening. There is an outside chance at -SHRA/-TSRA during the early morning hours on Tuesday as well, with MVFR probabilities quite low. There is a low probability of a shift to north wind due to outflow early Tuesday morning as well. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 11 PM CDT Wednesday for ILZ040-047-049>052- 061-066-071-072. Heat Advisory from noon Tuesday to 11 PM CDT Wednesday for ILZ054>057-062-063-067-068-073. Heat Advisory from noon to 9 PM CDT Tuesday for ILZ027>031- 036>038-041>046-048-053. && SYNOPSIS...AAT SHORT TERM...AAT LONG TERM...AAT AVIATION...AAT
Hazardous weather outlook, Jul 4, 3:20 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 320 PM CDT Mon Jul 4 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-052030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 320 PM CDT Mon Jul 4 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. A cluster of strong-to-severe storms may impact portions of northeast Illinois this evening before dissipating. This activity will be confined to areas north of Interstate 74 and east of Interstate 55 between the hours of 4pm and 8pm. The main hazards with any storms will be gusty thunderstorm winds, heavy rainfall, and cloud-to- ground lightning. Overnight lows will only cool into the upper 70s tonight, providing little relief from the oppressive heat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday and Wednesday...there is a Slight Risk of severe thunderstorms over a large portion of central and northern Illinois, with Marginal Risk in southern portions of Illinois. Occasional thunderstorms should be anticipated Thursday and Friday. It is too early to determine severe weather risk later in the week. Hot weather will continue Tuesday through Thursday, with afternoon heat indices from 100 to 110 for portions of central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later in the week. MJA
In the hours before
Special weather statement, Jul 4, 2:27 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Lincoln IL
227 PM CDT Mon Jul 4 2022
ILZ030-041945-
Marshall-
227 PM CDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of eastern Marshall
County through 245 PM CDT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm near
Minonk, or 14 miles southwest of Streator, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of eastern Marshall
County.
This includes Interstate 39 between mile markers 29 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4093 8905 4093 8918 4110 8925 4110 8905
TIME...MOT...LOC 1927Z 264DEG 25KT 4098 8903
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:27 PM CDT | Special Weather Statement | ILX | Marshall | 18 min |
| Jul 4, 3:24 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 36 min |
| Jul 4, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 30 min |
| Jul 4, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.